Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 223, NWS St. Louis, MO

August 19, 2005Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2005, 8:25 PM CDT for Brown County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2005, 8:25 PM CDT (01:25 UTC)
Expired
Aug 19, 2005, 9:02 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1513 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.6
Supercell composite
13.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:35 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Aug 19, 2:35 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT FRI AUG 19 2005

.DISCUSSION...HOT AND HUMID WEATHER RETURNED TO THE AREA
TODAY...WITH TEMPS IN THE LOW TO MID 90S AND HEAT INDICIES AROUND
105 FOR SOUTHERN TWO THIRDS OF CWA THIS AFTERNOON. WILL CONTINUE
HEAT ADVISORY FOR THIS AREA THROUGH 7 PM. BEYOND THAT MAIN FORECAST
ISSUE IS PCPN CHANCES FOR TONIGHT AND TOMORROW WITH FRONTAL PASSAGE.
12Z NAM AND GFS CONTINUE TO BRING FRONT INTO NORTHERN PORTIONS OF
CWA BY 06Z TONIGHT...THEN EXIT CWA BY 18Z. SOME CONCERN ABOUT PCPN
DEVELOPING ALONG MISSISSIPPI RIVER AREA DUE TO A WEAK WARM FRONT
LIFTING THROUGH THE AREA THIS EVENING. SPC/S MESOANALYSIS PAGE HAS
CAPES IN EXCESS OF 5000 J/KG OVER SOUTHERN HALF OF CWA...BUT FEEL
THAT THEY ARE A BIT HIGH DUE TO ERRONEOUS DEWPTS AT SEVERAL AWOS
SITES IN THE AREA INCLUDING ENL AND SAR. STILL FEEL THAT OUR BEST
CHANCES WILL BE TOWARDS MIDNIGHT AND DURING THE OVERNIGHT HOURS.

PCPN TO LINGER IN THE MORNING HOURS ON SATURDAY...MAINLY ALONG AND
SOUTH OF I-70...THEN TAPER OFF IN THE AFTERNOON. BEYOND THAT...HIGH
PRESSURE TO BUILD INTO THE AREA WITH COOLER...MORE PLEASANT WEATHER
IN STORE FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH 850 TEMPS BETWEEN 10 AND 12 DEGREES BY MONDAY.

AS FOR THE REST OF THE EXTENDED...WILL SEE TEMPS MODERATE BY MID
WEEK...AS RIDGE SLOWLY MOVES OFF. SOME CONCERN FOR MORE PCPN CHANCES
BY LATE THURSDAY AND FRIDAY...AS ANOTHER WEATHER SYSTEM APPROACHES
THE REGION. MODEL TIMING OF THIS BOUNDARY HAS NOT BEEN
CONSISTENT...SO JUST KEPT SLIGHT CHANCE POPS IN GRIDS FOR THIS TIME
PERIOD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY TIL 7 PM TONIGHT FOR MOZ036-041-042-
     047>052-059>065-072>075-084-085-099.

IL...HEAT ADVISORY TIL 7 PM TONIGHT FOR ILZ058>060-064-065-069-070-
     074-079-098>102.
&&

BYRD
Hazardous weather outlook, Aug 19, 7:01 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT FRI AUG 19 2005

ILZ095>097-MOZ018-019-026-027-034-035-201100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
701 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-201100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-ST CHARLES-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
701 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL AND EASTERN MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

MOZ084-085-099-201100-
IRON-MADISON-REYNOLDS-
701 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT BUT ANY STORMS
THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, Aug 19, 6:57 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     MAYWOOD                 39.95N 91.60W
08/18/2005                   LEWIS              MO   EMERGENCY MNGR

            A NUMBER OF LARGE TREES AND POWER LINES WERE DOWN IN
            MAYWOOD AT 1145 PM CDT. CORN WAS FLATTEN OVER THIS AREA.

&&

PRZYBYLINSKI
Local storm report, Aug 19, 7:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     SHELBYVILLE             39.81N 92.04W
08/19/2005                   SHELBY             MO   TRAINED SPOTTER

            5 INCH DIAMETER TREE LIMBS DOWN.

0715 PM     TSTM WND DMG     CANTON                  40.13N 91.52W
08/19/2005                   LEWIS              MO   TRAINED SPOTTER

            TREES AND LARGE TREE LIMBS DOWN BLOCKING A NUMBER OF

            STREETS IN TOWN. ONE LARGE TREE ON TOP OF A HOME IN TOWN.

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:05 PM CDTSevere Thunderstorm WarningLSXLewis32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.